Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Suggest treatment for Attention Deficit Disorder

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
I have been diagnoised as bipolar and am on Prozac and a mood stabilizer. I have been so fatiquied that I quit my mood stabilizer. I have had a little more energy but I am just having trouble staying focused and my mind seems to jump from one thought to another. I just wondering if something like adderal would help me. I do not need anything else to slow me down. I need energy.
Posted Tue, 25 Feb 2014 in Mental Health
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer: Adderall is unlikely to help. Detailed Answer: Hi, Welcome to Healthcare Magic! Adderall improves concentration in people who have Attention Deficit Disorder, both children and adults. Adults with ADD are those who had it as children and did not grow out of it on reaching adulthood. It will not benefit loss of concentration due to other reasons. Your present problem in staying focused and the tendency of your mind to jump from one thought to the other is most probably due to your current mood state. Stopping the mood stabilizer in spite of being on an antidepressant can cause a switch to a manic or hypomanic state. Please be careful as the distractibility that you have described is one of the features of mania/hypomania. I feel that you should resume your mood stabilizer immediately to prevent progression to full blown mania. I know that you may not like what I written, but I have done so with your best interests at heart. Please feel free to ask in case you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor